# SDR 2002FA0000521

- Difficulty date: March 19, 2002
- Submitted: April 23, 2002
- Operation: General aviation
- Aircraft: N138M
- Make and model: Amd FALCON50MYST
- Aircraft time: 2,051 hours, 1,029 cycles
- Engine: Garrtt TFE7312B
- System (JASC): 2435 · Starter-Generator
- Part: Bearing
- Part number: 410965
- Part serial: LOTMC16923
- Condition: Overheated
- Location: Starter Gen
- Part time: 253 hours, 135 cycles
- Stage of operation: IN
- How discovered: V
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

THE SUBJECT STARTER-GEN WAS TEMPORARILY REMOVED FROM SERVICE FOR A PRECAUTIONARY BEARING INSPECTION.  NEW BEARINGS, FROM AN AUXILEC APPROVED VENDOR, WERE INSTALLED DURING THAT OVERHAUL. INSPECTION OF THE SUBJECT BEARING BY THE OVERHAUL FACILITY FOUND IT STIFF TO ROTATE AND FELT  VERY ROUGH WHEN ROTATED. THE SEALS WERE REMOVED AND THE GREASE (WHITE COLOR) APPEARED NORMAL. THE BEARING HAD NO RADIAL CLEARANCE, AND THE INNER RACE WAS OVERHEATING AS INDICATED BY LOCALIZED DARK PURPLE TO LIGHT BLUE COLOR. THE COLOR OF THE BEARING RETAINERS ALSO INDICATED OVERHEATING. THE ARMATURE SHAFT SHOWED NO EVIDENCE OF THE BEARING RACE SPINNING. A NEW BEARING WAS INSTALLED AND THE PART WAS RETURNED TO SERVICE.
